MAUDE Adverse Event Report: BECTON DICKINSON BD® PHLEBOTOMY SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD® PHLEBOTOMY SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305635
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4 device expiration date: na the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd® phlebotomy sharps collector label was missing.The following information was provided by the initial reporter: this is a report about label dislodgment.It was unknown if the product label was incorrectly attached or melted due to high temperature, but the label was dislodged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples or pictures were received as evidence.Customer confirmed there was no more additional information available.According to the dhr review, during the manufacturing process no issues like label dislodgement were reported for the lot number reported under this complaint (b)(4).A review of the ncmr¿s was performed; the results exhibit no issues reported for the same part number and issue throughout the last twelve months.Investigation: as part of this investigation, there is not enough evidence like a picture showing the issue described under this complaint, however, with lot number provided we are able to confirm that this product was manufactured by flex on february 24, 2023 and within customer complaint report, it¿s mentioned that it was unknown if the product label was incorrectly attached or melted due to high temperature, but the label was dislodged.To identify the root cause, additional information is required since it is needed to see if this material was not relabeled by third parties and confirm if it refers to the product label placed within our process, as well as identify the condition of the label in order to rule out that the problem could have been generated during the storage of the product (humidity conditions that could have affected).Also, as part of the investigation, a review of customer complaint records was performed and according with the cc¿s records, no complaints were received through the last twelve months for the same part number and matter, for this reason this is an isolated issue.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: incorrect placing of the label.Omission error within the visual inspection.Incorrect repackaging at the time to perform partial sales.Inappropriate handling within distributor facilities.Conclusion: based on the information provided, it was not possible to confirm this problem as related to the manufacturing process since there was not enough information provided in order to understand completely the described condition of the label, for this reason, additional information like physical sample or picture of the product label is needed to determine if the root cause is from our process.The controls were verified within the manufacturing process and confirmed as capable to detect the reported failure mode.No additional complaints have been received for the same part number and issue, being this considered an isolated issue.If additional information that helps to find the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD® PHLEBOTOMY SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17597663
Report Number2243072-2023-01485
Device Sequence Number7364908
Product Code FMI
UDI-Device Identifier00382903056354
UDI-Public(01)00382903056354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305635
Device Lot Number3055921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/30/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown